Idaho, 2006Tornado in Idaho, June 4, 2006
June 4, 2006 · NWS BOI · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 4, 8:45 AM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 8:45 AM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
945 AM MDT SUN JUN 4 2006
.DISCUSSION...FORECAST ON TRACK. RIDING WITH THE THREAT OF SHOWERS
ALMOST EVERYWHERE TODAY BUT THE MAIN THUNDERSTORM THREAT REMAINS
WELL NORTH OF THE SNAKE RIVER WITH STRONG DYNAMICS WORKING ACROSS
THIS AREA AT THE PRESENT TIME. FEELING IS THAT STRONG STORMS WILL
REMAIN NORTH OF OUR CWFA...POSSIBLY JUST SKIRTING OUR WEST CENTRAL
AND BAKER COUNTY OREGON ZONES. HOWEVER...WE ARE PRESENTLY WATCHING
A DEVELOPING LINE OF STORMS JUST WEST OF BAKER COUNTY OREGON NEAR
THE JOHN DAY AREA. THIS AREA LYING IN THE MOST FAVORABLE QUADRANT
OF THE JET MOVING AND INSTABILITY AXIS.
&&
.PREV DISCUSSION...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY
THROUGH MONDAY. UPPER LEVEL S/WV LOW PRESSURE TROUGH JUST OFFSHORE
NORTHWEST COAST WAS MOVING NORTHEAST OVERNIGHT AND WILL CONTINUE
LIFTING NORTHEAST THROUGH WA THIS MORNING REACHING ID PANHANDLE BY
THIS AFTERNOON AND INTO SOUTH CENTRAL CANADA TONIGHT. DEEPEST
MOISTURE AND BEST DYNAMICS WITH S/WV WILL BE MOSTLY NORTH OF CWFA AS
IT PASSES TO NORTH TODAY/TONIGHT THOUGH ASSOCIATED SURFACE COLD
FRONT IN CENTRAL ORE AS OF 08Z MOVES INTO SOUTHEAST ORE ZONES THIS
MORNING AND ACROSS SOUTHWEST ID THIS AFTERNOON/EVENING. COASTAL
WEATHER RADARS SHOWING PRECIPITATION ALONG FRONTAL BAND IN CENTRAL
ORE APPROACHING HARNEY COUNTY AS OF 09Z. GOES SOUNDER SHOWING INCH
PLUS PRECIPITABLE WATER VALUES WITH S/WV AND LIS ALREADY NEAR ZERO
ALONG FRONTAL BAND. SHOWERS/SCATTERED THUNDERSTORMS LIKELY NORTHERN
ZONES TODAY WITH POPS DECREASING SOUTHWARD TO DRY CONDITIONS NEAR NV
BORDER ZONES. A FEW RESIDUAL SHOWERS THIS EVENING IN EASTERN VALLEY
COUNTY THEN DRYING/DECREASING CLOUDS WITH DRIER POST-FRONTAL AIR
MASS MOVING OVER CWFA. WITH DECREASED CLOUDS MON MORNING COULD SEE
SOME MOUNTAIN VALLEY FOG UNTIL ABOUT MID MORNING IN NORTHERN ZONES.
TRAILING S/WV TROUGH IN GULF OF ALASKA SLIDES EAST JUST NORTH OF
CANADIAN BORDER MON FOR ONLY FEW CLOUDS IN NORTHERN ZONES WITH REST
OF CWFA UNDER WARMING AIR MASS AS HIGH PRESSURE OVER FOUR CORNERS
AREA BEGINS TO BUILD. MAX TEMPS TODAY LITTLE CHANGED OVER NORTHERN
ZONES UNDER CLOUDS/SHOWERS AND PASSING S/WV TO NORTH. HOWEVER
SOUTHERN 1/2 CWFA WILL WARM 3-7 DEGREES OVER SAT MAX TEMPS. ANOTHER
3-7 DEGREE WARMING MON WILL BRING MAX TEMPS TO 5-10 DEGREES ABOVE
NORMAL.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...RIDGE BUILDS OVER
INTERMOUNTAIN WEST THROUGH THE MIDDLE OF THE WEEK. THIS WILL RESULT
IN WARMER TEMPS /10-15F ABOVE NORMAL/ FOR TUESDAY AND WEDNESDAY. AN
INTERESTING FEATURE THE MODELS ARE PICKING UP ON IS THE CIRCULATIONS
AROUND A WEAK LOW OFF THE BAJA COAST AND THE INTERMOUNTAIN WEST
RIDGE COUPLED WITH A TROUGH APPROACHING THE NORTH PACIFIC COAST WILL
PULL MOISTURE UP FROM THE GULF OF CALIFORNIA INTO SW IDAHO BY
TUESDAY AFTERNOON. IN RESPONSE PW/S INCREASE TO OVER AN INCH IN THE
TREASURE VALLEY BY WEDNESDAY AFTERNOON. WITH THE WARM SURFACE
TEMPERATURES AND INCREASED MOISTURE HAVE INCREASED CHANCE OF PRECIP
ALONG ID/NV BORDER FOR TUESDAY AFTERNOON AND KEPT CHANCE OF SHOWERS
AND THUNDERSTORMS FOR MOST LOCATIONS ON WEDNESDAY. NORTHERN TROUGH
PUSHES THROUGH THE PACIFIC NORTHWEST THU/FRI. CONDITIONS SHOULD
BEGIN TO DRY OUT BY SATURDAY.
&&
.AVIATION...A COLD FRONT WILL MOVE FROM WEST TO EAST TROUGH THE
FORECAST AREA TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE OCCURRING WELL AHEAD OF THE FRONT IN THE WEST CENTRAL MOUNTAINS
THIS MORNING. A LINE OF THUNDERSTORMS ALONG THE FRONT EXTENDING
SOUTH SOUTH WEST FROM THE BAKER CITY AREA TOWARDS BURNS OREGON WILL
MOVE EAST AFFECTING BAKER COUNTY OREGON AND PORTIONS OF NORTHERN
MALHEUR COUNTY BEFORE NOON. THE LINE OF THUNDERSTORMS WILL MOVE
THROUGH WASHINGTON...ADAMS AND VALLEY COUNTY BETWEEN NOON AND 3 PM
MDT. GUSTY SFC WINDS TO 30 KTS ARE POSSIBLE WITH THESE STORMS WITH
CEILINGS AND VISIBILITIES BRIEFLY MVFR/IFR. THE LINE OF
THUNDERSTORMS IS NOT EXPECTED AFFECT AREAS SOUTH OF THE SNAKE
RIVER. WINDS WILL SHIFT TO A WESTERLY OR NORTHWESTERLY DIRECTION
BEHIND THE FRONT BY LATE AFTERNOON WITH VFR.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...GS
PREV DISCUSSION...KP
LONG TERM...DG
AVIATION...JB
Hazardous weather outlook, Jun 4, 5:33 AM MST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
633 AM MDT SUN JUN 4 2006
IDZ011>016-028>030-ORZ061>064-051245-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
533 AM PDT SUN JUN 4 2006 /633 AM MDT SUN JUN 4 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 4, 10:46 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1146 AM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM TSTM WND DMG 9 SSE BAKER 44.65N 117.76W
06/04/2006 BAKER OR LAW ENFORCEMENT
HOUSE PARTIALLY COLLAPSED, TREES AND POWER LINES DOWN,
TREES ON CARS, AND ROOFS BLOWN OFF IN BAKER CITY.
1133 AM TSTM WND GST 2 ENE SUMPTER 44.75N 118.16W
06/04/2006 E60 MPH BAKER OR TRAINED SPOTTER
1133 AM HAIL 6 ESE SUMPTER 44.70N 118.10W
06/04/2006 E0.75 INCH BAKER OR TRAINED SPOTTER
&&
MHTornado, Adams
- When
- June 4, 11:20 AM MST to 11:40 AM MST
- Where
- Adams County, 2 mi W of Bear
- Rating
- F2
- Path length
- 12 mi
- Path width
- 1,760 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.033, -116.717
F2 Tornado started at 2 miles west of Bear and moved to 12 miles north east of Bear. Extensive forest damage but minimal structural damage to homes. 1 pickup truck destroyed. Trees down in camp site detroyed tents and camping gear. Injury to one individual with a broken collar bone.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 4, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, June 4, 200670 kt wind · 24 events
- Damaging Winds in Montana, June 4, 200666 kt wind · 18 events
- Hail and Damaging Winds in West Virginia, June 4, 20061 in hail · 15 events
- Hail and Damaging Wind in Georgia, June 4, 2006$500 · 1 in hail · 7 events
- Hail in Florida, June 4, 20061 in hail · 6 events
- Damaging Winds in Alabama, June 4, 200650 kt wind · 5 events
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Hail in Ohio, June 4, 20061 in hail · 4 events
- Hail and Damaging Winds in Idaho, June 4, 200660 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516531.